Kazana, Wojtek and Segoufin, Luc - First-order queries on classes of structures with bounded expansion

lmcs:4281 - Logical Methods in Computer Science, February 25, 2020, Volume 16, Issue 1
First-order queries on classes of structures with bounded expansion

Authors: Kazana, Wojtek and Segoufin, Luc

We consider the evaluation of first-order queries over classes of databases with bounded expansion. The notion of bounded expansion is fairly broad and generalizes bounded degree, bounded treewidth and exclusion of at least one minor. It was known that over a class of databases with bounded expansion, first-order sentences could be evaluated in time linear in the size of the database. We give a different proof of this result. Moreover, we show that answers to first-order queries can be enumerated with constant delay after a linear time preprocessing. We also show that counting the number of answers to a query can be done in time linear in the size of the database.


Volume: Volume 16, Issue 1
Published on: February 25, 2020
Submitted on: February 14, 2018
Keywords: Computer Science - Databases


Share

Consultation statistics

This page has been seen 64 times.
This article's PDF has been downloaded 24 times.